Following on from my recent illness, my Rheumatologist believes that it could well have been a reaction to Sulphasalazine, which I had been taking for just over a week, but that I might possibly be penicillin allergic too. He did, however, feel confident that I should recommence the methotrexate injections, which I had been taking for some time now with no real issues.
My current concern is that my GP has told me that he is writing to the Rheumatologist, as his concern is that the methotrexate could be causing me more harm than good, given that I have other health problems which make me susceptible to infections, and the MTX makes me even more susceptible. Given that I am more likely to suffer from other health issues, and that the MTX makes me slower to heal, my GP feels that I should not be using MTX.
However, when I think back to before I started to use it, my shoulders were so bad that I would make an improvised sling from whatever I was wearing to immobilise them, and by the evening I was unable to make a drink, lift a cup or remove some clothing. Needless to say, I have concerns. My GP wants to see me again in a month, and I am due to see the Rheum. consultant at the end of January.
I wish I knew enough about it all to have a definite opinion, or the right answer, instead of having to rely on other professionals (who I know are restricted by matters such as cost).